Economics at your fingertips  

Matching with restricted trade

Mustafa Afacan

International Journal of Game Theory, 2019, vol. 48, issue 3, No 10, 957-977

Abstract: Abstract Motivated by various trade restrictions in real-life object allocation problems, we introduce an object allocation with a particular class of trade restrictions model. The set of matchings that can occur through a market-like process under such restrictions is defined, and each such matching is called feasible. We then introduce a class of mechanisms, which we refer to as “Restricted Trading Cycles” (RTC). Any RTC mechanism is feasible, constrained efficient, and respects endowments. An axiomatic characterization of RTC is obtained, with feasibility, constrained efficiency, and a new property that we call hierarchically mutual best. In terms of strategic issues, feasibility, constrained efficiency, and respecting endowments together turns out to be incompatible with strategy-proofness. This in particular implies that no RTC mechanism is strategy-proof. Lastly, we consider a probabilistically restricted trading cycles (PRTC) mechanism, which is obtained by introducing a certain randomness to the RTC class. While PRTC continues to be manipulable, compared to RTC, it is more robust to truncations and reshufflings.

Keywords: Restricted trading cycles; Trade restrictions; Matching; Feasibility; Characterization (search for similar items in EconPapers)
JEL-codes: C78 D78 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

DOI: 10.1007/s00182-019-00667-3

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2023-11-13
Handle: RePEc:spr:jogath:v:48:y:2019:i:3:d:10.1007_s00182-019-00667-3